What should a staff member do if they notice a client may be having a medication side effect?
Notify nursing staff immediately.
What mental health disorder is commonly associated with periods of depression and periods of mania?
Bipolar Disorder.
What is the term for a false fixed belief that remains despite evidence it is not true?
Delusion.
What does EPS stand for
Extrapyramidal Symptoms.
If a client reports a new medication side effect, who should be notified?
Nursing staff.
True or False: Clients should stop taking psychiatric medications as soon as they feel better.
False.
A person hearing voices that others cannot hear may be experiencing what symptom?
Hallucinations.
A client pacing, unable to sit still, and appearing restless may be experiencing what symptom?
Agitation or Akathisia.
Shaking, stiffness, and slow movements can be signs of what medication side effect?
EPS.
True or False: Staff should encourage clients to share concerns about their medications.
True.
What is one common reason clients may refuse their psychiatric medication
Answer: Side effects, feeling better, or not believing they need them.
What disorder is commonly associated with excessive worry and anxiety?
Anxiety Disorder.
What is one common warning sign that someone may be experiencing worsening mental health symptoms?
Changes in behavior, mood, sleep, or social withdrawal.
A client who cannot stop moving their legs or sitting still may be experiencing what type of EPS?
Akathisia.
What is the best response when a client says they are hearing voices?
Remain calm, supportive, and notify clinical staff.
Why is it important to take psychiatric medications as prescribed?
To help manage symptoms and prevent relapse.
A person experiencing persistent sadness, low energy, and loss of interest may be showing signs of what disorder?
Depression.
If a client suddenly becomes very confused or disoriented, what should staff do?
: Notify nursing staff immediately.
Tardive Dyskinesia often causes involuntary movements of what body area?
face, mouth, tongue, or jaw.
Why is it important to monitor clients after a medication change?
To watch for side effects and effectiveness.
What is the term used when a person takes medications exactly as prescribed?
Medication adherence (or compliance).
What mental health disorder may involve hallucinations, delusions, and disorganized thinking?
Schizophrenia.
Hearing, seeing, or feeling things that others do not perceive is called what?
Hallucinations.
Can Tardive Dyskinesia sometimes become permanent if not recognized early
Yes.
What should staff document and report if they notice unusual movements, shaking, or restlessness?
The observed symptoms and notify nursing staff immediately.